Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Oncological Medicine
Volume 2018, Article ID 4273231, 3 pages
https://doi.org/10.1155/2018/4273231
Case Report

Nivolumab-Induced Encephalitis in Hereditary Leiomyomatosis and Renal Cell Cancer Syndrome

1University of Illinois College of Medicine at Peoria, Peoria, IL, USA
2Illinois Cancer Care, Peoria, IL, USA

Correspondence should be addressed to Benjamin Chaucer; ude.ciu.pmociu@recuahcb

Received 1 October 2017; Revised 7 December 2017; Accepted 28 December 2017; Published 17 January 2018

Academic Editor: Peter F. Lenehan

Copyright © 2018 Benjamin Chaucer et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The treatment of cancer is a rapidly evolving field. As more chemotherapeutic agents become available, reporting the side effects of these agents in clinical practice becomes increasingly important. Nivolumab is one of the chemotherapeutic agents commonly used for treatment of renal cell carcinoma, metastatic melanoma, and metastatic non-small cell lung cancer. While common side effects are known and well documented, encephalitis is documented as an extremely rare side effect. We present the case of an extremely rare side effect to a common chemotherapeutic agent.